Title

Developing and Analyzing New Unconditionally Stable Finite Element Schemes for Maxwell’s Equations in Complex Media

Document Type

Article

Publication Date

1-16-2021

Publication Title

Journal of Scientific Computing

Volume

86

Issue

3

First page number:

1

Last page number:

33

Abstract

© 2021, The Author(s), under exclusive licence to Springer Science+Business Media, LLC part of Springer Nature. In this paper we propose and analyze an unconditionally stable leapfrog method for Maxwell’s equations that removes the time step constraint for stability, which makes the proposed scheme more efficient in computation and easier in algorithm implementation compared to the same order Crank–Nicolson scheme. We also prove the unconditional stability and the optimal error estimate of the proposed scheme. To show the generality of our technique, we further develop similar unconditionally stable leapfrog schemes for other complicated Maxwell’s equations. Numerical results are presented to justify our theoretical analysis and demonstrate the practical applications in simulating wave propagation in metamaterials.

Keywords

Finite element method; Leapfrog scheme; Maxwell’s equations; Metamaterials; Perfectly matched layer; Unconditionally stable

Disciplines

Applied Mathematics | Mathematics

Language

English

UNLV article access

Search your library

Share

COinS